Jump to content

Has Anyone Used Clindamycin Antibiotic While Having Pots?


shelley-w
 Share

Recommended Posts

Hi I was just wondering if any of you have taken the antibiotic CLINDAMYCIN and if you have had any neggative effects that may concern Pots?

I went to the ER last night because I had noticed a bug bite I had got 4 days earlier had gotten a3 inch red, raised ring around it, and I was having heart rates in the 130's-140's

while laying down. Usually rates are in the 80's-90's laying, occasionially up to 105 or so. I was not sure if the heart rate was up because of the bite or maybe the anxiety

I was having about the bite. Anyway of course the ER Dr. new nothing about pots, she said I have a fairly serious bacterial infection of the skin called cellulitis, and gave

me a prescription for clindamycin after reading the possible side effects (pseudomembranous colitis which can be serious to deadly form of diarrea) that can

occur even a couple months after discontinuing the med. I am not sure that I want to take it. I know many of us already have digestive issues, mine are not to bad but dont want to cause a new problem.

Also is the issue of dehydration which I do battle because of frequent urination. Doesnt diarrhea make dehydration worse? I did read that many antibiotics can cause

colitis, but that it is much more associated with the above antibiotic. I get so freaked out whenever I read the information/side effects sheet for any new med.

I'm going call my regular Dr. in the morning but she doesnt know much about pots, although she has read all the info I have given her. Hopefully I will be able to

get a prescription for something I have taken before, that will help the condition Im dealing with now. If any of you have taken this med or know anything about

it I would really appreciate any info or comments you may have. Thanks

Link to comment
Share on other sites

Hi, I suspect that your high heart rates are due to the infection that you have and it is important that you get treatment for it, cellulitis can become really nasty if not treated. I can understand your concerns about antibiotics, however remember that the drug companies have to warn about all serious side-effects even if they are very rare. The problem you mentioned - pseudomembranous colitis is a rare but serious consequence of developing clostridium difficile (c.diff) diarrhoea. C.diff is a bacteria that naturally lives in your gut and usually causes no problems, but if it overgrows and becomes dominant is causes a nasty diarrhoea illness and in some cases can cause pseudomembranous colitis. Taking broad-spectrum antibiotics (ones that kill a wide range of bugs) alters the balance of natural bugs in your digestive system and can allow c.diff to overgrow. One way of reducing the chance of c.diff problems is to eat lots of live yoghurt whilst taking antibiotics and for a week afterwards - this helps to replenish the helpful bacteria that keep the c.diff in check.

Give you doctor a call - maybe there is a less "broad spectrum" antibiotic that you could take instead? Hope the cellulitis clears up quickly!

Flop

Link to comment
Share on other sites

Hi,

Because cellulitis as Flop said can become more serious, it is important to start treatment ASAP. You can call your dr. that is more familar with you to see if they have another suggestion. But, try not to wait long at all, because it sounds like you need to start antibiotics ASAP.

I agree that the side effects listed are all things they are required to list, and it may not have happened to many people at all. Also, it may happen a lot more in certain populations like immunocompromised etc. So, the people that had that reaction may have had additional reasons for their reaction.

I hope that you see relief soon! :)

Link to comment
Share on other sites

Guest tearose

I don't read those inserts I read my body. Unfortunately I will get reactions of itchy toes, fingers, or burning red hands and bottoms of feet. I don't usually get heart symptoms.

Cellulitis is very bad! My arm was hot and had a rash and I had fever from the cellulitis and infection in my arm. I had this from a bite too! It has left me with lymphedema so if there is any sign of a red rash and hot skin go to the ER or your physician.

Keep us posted.

tearose

Link to comment
Share on other sites

Hi, I took clinda for awhile for tick borne illnesses, and it was one of the most helpful antibiotics I have taken. I felt really good while on it, and as a bonus it cleared up my skin really well :) It did not bother my pots symptoms at all....in fact, I would say it was the opposite, that it improved them. But granted for me, this is probably cause it was keeping the tick stuff in check. As for digestive issues, with some I think it helps, it's just c diff that is a problem because it can get worse on clinda. I believe I had a test for c diff before starting.

good luck, hope you feel better.

Pam

Link to comment
Share on other sites

Best to consult a doctor, I think. If you don't like one med, a good doctor should know of several other alternatives.

By the way, do you always get these reactions to bug bites? My daughter does, and her allergist told us she's actually allergic to bugs! (and every other kind of animal except fish.) We use hydrocortisol cream as soon as possible after a bite, and this minimizes the reaction. Otherwise, it swells like as if some body part is broken! Blood flow even gets disturbed if it's in a digit, and it turns purplish-blue. But it's all just because of the little bite and the corresponding allergic reaction. With the hydrocortisol cream, it all goes away.

Maybe it would also work for you....something to ask your doctor about.

Hope you find something that works soon

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...